CSN Login
Members Online: 16

please help, I need reasurrance plus how is REMERON?

beila
Posts: 97
Joined: Sep 2012

just came back from psychiatrist at Princess Margaret Hosp....I have been in a depression....2 chemos not working, my husbands Immigration refused  (we will appeal) and my father's recent death

I asked for an antidepressant and was given Remeron

I am writing now for 2 reasons:

1  anyone's experience with Remeron...does it increase the fatigue?...my main problem....I heard that the fatigue is temporary...did it help your depression?

 

2:   I need reasurrance that this is not "end of life"....came home from the psychiatrist just now with hysterical crying as I think those words emerged from her mouth, even though I dont know in what context...she was looking at the chart:

The initial carboplatin/taxol did not work for me

then neither did the doxil, which was awful

Now I am on weekly taxol...tomorrow will be my 5th.  Monday appt with oncologist and am afraid she will tell me it is not working..."go straight to Palliative"

If this doesnt work, ladies please tell me that it is still possible that SOMETHING will be effective  eg GEMZAR

 

I am definitely not ready to die

I am depressed, and fatigued, but otherwise no symptoms

A few weeks ago, When I was between chemos, I felt almost normal, except for some mild fatigue, which is normal after chemo. I have zero cancer symptoms

Went swimming, travelled to Montreal to my father's funeral, am hoping to travel to Cuba in a few weeks to meet with my husband (half way between Toronto and Colombia, where he lives)

My Blood counts are normal  Hemoglobin is 127.....if I were terminal, one would at least expect to see an "anemia of chronic disease"

 

I get so much more POSITIVE attitude and role models from you ladies on this site, than from my oncologists, who have  emitted nothing but negativity since this whole thing began.  Am I supposed to give up hope?

I get the impression that Americans tend to view cancer nowadays more as managing a chronic disease, and are more aggressive in treatment  than Canadian.  This attitude certainly helps my depression!

so am very much looking forward to some words of wisdom from you ladies to get me out from under despair, and back onto the positive track, which I was on for the 1st year

 

Thanks alot, everyone

Beila

 

 ps  sorry about the other 2 similar missives, which I wrote when this one did not appear

I dont know how to get rid of them..can anyone tell me how?

 

 

 

 

Sisters three's picture
Sisters three
Posts: 149
Joined: Nov 2012

When you first start taking a medicine for depression it can sometimes be a rocky road for the first two weeks. The meds need a few weeks to become effective. I have never known a dying person who sooooo wanted to be well. My believe is God makes us ready mentally to accept death, you are one kicking lively female You are not on deaths door. You are strong willed and strong minded. Give these new meds sometime to work and you will find your second wind. HUGS!!!! Try your best to not sink into worry and dispair....deep breath your going to round the corner and find your strength and smile! Your strong! You just need rest and some girl talk! 

It truly sucks that your going through all this and you lost your father too! I'm sooo sorry for your loss. The sun will come up in a few days time and you will find your old self standing tall. I hope you get some sleep and eat a good breakfast in the morning. Hopefully one of the ladies will soon answer some of your questions on  Remeron. Your the best!

Lisa

 

Sisters three's picture
Sisters three
Posts: 149
Joined: Nov 2012

I wish cancer had another name...how about stupid head disease or fart face illness. The name cancer scares the crap out of us. if the doctor told us we have a slight case of stupid head disease but he has a few tricks up his sleeve to try to get rid of it I think we would be a little calmer about it, sooo guess what? You Beila have a slight case of stupid head disease and the docs are going to work on it,

in the mean time relax and be glad you don't have fart face illness!!!!! That one stinks! Okay do you feel even a slight bit better ?????

 Lisa

 

(I think I have fart face illness, the doctors whisper behind my back and stare at me!)

beila
Posts: 97
Joined: Sep 2012

Lisa, I feel better already!Wink

Just want a doc with a few more tricks up her sleeve for this fart face illness

Otherwise I will have to drag my tired butt to New York!

 

Love your responses, Lisa

Hope I get to hear from a few more ladies

 

Beila

Alexandra's picture
Alexandra
Posts: 1198
Joined: Jul 2012

If you need to talk to someone who lives close to you, call me (905) 960-8043. I am in Maple, ON.

Stay strong, hon

Alexandra

NorahS
Posts: 93
Joined: Dec 2012

...I am so sorry for the trials and tribulations that you have experienced the past months over the death of your father, your husband's immigration status and particularly your health. Coming on top of the doxil fatigue, it's no surprise that you feel overwhelmed and depressed.

I do hope the Remeron lifts you - I myself have no experience with Remeron, so cannot comment on it. Hope you are able to continue to post here - particularly over the next weeks - so that we can all continue to be of support and help to you. 

I kind of wish I could reach through the monitor and give you a big hug right about now! 

 

 

 

 

 

 

Kathy G.'s picture
Kathy G.
Posts: 116
Joined: Dec 2012

Sorry to hear you are struggling with so many major issues at one time. One of my favorite phrases is 'this too shall pass...' but I don't always remember it when I need to the most.

My background is in addiction/mental health training although I burned out and left the field over 10 years ago. Many of the patients we dealt with were on anti-depressants such as Remeron. I would just point out that it does take about 2 weeks to kick in and anti-depressants are like any other meds....some work, some you might have an allergic reaction to, some you would rave about.

If you find this does not work in 2-4 weeks ask for something else. I take zoloft and would never know it was in my system. The only way I know it is when I STOP taking it and then the depression and anxiety resurface.

I wish you the best.

Kathy

 

P.S. Lisa must be losing it....fartface disease? That is too funny! LMAO...

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network